How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 23841
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

She got into my albuterol JA: I'll do all I can to help.

Customer Question

She got into my albuterol
JA: I'll do all I can to help. What is wrong with the dog?
Customer: She vomited 4-5 times yesterday and has not eaten for 2 days
JA: The Veterinarian will know if the dog will be able to digest that. What is the dog's name?
Customer: Pumpkin
JA: Is there anything else the Veterinarian should be aware of about Pumpkin?
Customer: She just lays around and is panting heavily
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 5 months ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 5 months ago.
Significant toxicity can occur in small animals after oral overdoses or when dogs bite into the metered dose inhalers containing albuterol. Clinical signs of significant overdose may include: arrhythmias (irregular heart rates/tachycardia/fast irregular heart rate and extrasystole/extra beats), hypertension, fever, vomiting, mydriasis (wide open pupils), tremors, and central nervous system stimulation. Hypokalemia (low serum potassium level) and hypophosphatemia (low serum phosphorus level) can occur as well. This isn't something you can treat at home. Beta-blocking agents such as atenolol or metoprolol are given if cardiac arrhythmias require treatment. Diazepam (Valium) can be used for tremors and IV fluids containing either potassium or phosphorus may be required. Please bring Pumpkin to her vet at your earliest convenience.

Related Dog Questions